| Model Number |
74654 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Mai 800002716, incident two.The second event occurred with a patient."i had set up and primed the extension set.I inserted the iv, applied my tegaderm, attached the extension, and when i attempted to flush, the hub fell off with the flush and fell on the floor.It took me a second to figure out what happened as my shirt and the bed were stained in blood.It was a healthy adult patient and i don't believe the patient bled enough to cause them harm.A co-worker was at the bedside with me and helped me find a new hub and flush while i stopped the bleeding.".
Additional Manufacturer Narrative
The product involved in the report was not available for return.Incident 2 of 5.Medical action industries is the manufacturer of the iv start kit convenience kit.The complaint component extension set, part number: mc33122-ns is manufactured by icu medical (fda registration: 9615050).A supplier corrective action (scar) was submitted to the manufacturer on 23may2023.A follow-up report will be provided upon conclusion of investigation and response by the manufacturer.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.H3 other text : device not returned.
Additional Manufacturer Narrative
Incident 2 of 5 we received one sample of an unopened kit of the complaint kit lot from the customer.The component involved was removed from the kit and was immediately sent to the supplier for their evaluation.At the time of complaint receipt, we had no inventory of the complaint kit lot or the raw component lots involved for further analysis.This component is placed in other kits.A three-year review of those kits shows no additional reports of this nature.Based on the customer¿s feedback of not experiencing any problems with a different kit lot, this issue was determined to be specific to complaint lot 305500.We issued a supplier corrective action request (scar) 200041786 to the component supplier to further address the issue.Our supplier responded a visual evaluation of the returned sample showed no visible defects or anomalies.No disconnection was noted.The sample was primed and leak tested.No leakage was observed in the activated and inactivated positions.No disconnections were observed during testing.The reported issue was not confirmed.We, as well as our supplier, will continue to track for any related trends involving this component.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.